Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

The degree of approximation by Chebyshevian splines


Authors: R. DeVore and F. Richards
Journal: Trans. Amer. Math. Soc. 181 (1973), 401-418
MSC: Primary 41A15
MathSciNet review: 0336160
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper studies the connections between the smoothness of a function and its degree of approximation by Chebyshevian splines. This is accomplished by proving companion direct and inverse theorems which give a characterization of smoothness in terms of degree of approximation. A determination of the saturation properties is included.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 41A15

Retrieve articles in all journals with MSC: 41A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1973-0336160-9
PII: S 0002-9947(1973)0336160-9
Keywords: Splines, degree of approximation, Chebyshev system, saturation, inverse theorems
Article copyright: © Copyright 1973 American Mathematical Society